Lisinopril for high BP

(53 Posts)
MegCleary Thu 31-Oct-19 10:31:38

Anyone take it, any advice? Due to start this evening, pharmacist recommended at bed time first one in case I get dizzy. Does it really drop it that fast?

OP’s posts: |
Oldmum55 Thu 31-Oct-19 11:14:06

If only! I was worried when first prescribed but no it took a while but pretty good in my case where other medication had failed. Also I tolerate it very well. But do take it as advised as people are different.

MegCleary Thu 31-Oct-19 17:35:50

Thanks for replying

OP’s posts: |
SingingLily Thu 31-Oct-19 17:45:49

I've been on Lisinopril for about three years now and it really suits (only one kidney and I need to protect it by keeping BP down).

The first day, I felt a bit dizzy but it soon passed and I've had no reaction since. My BP dropped from quite high to an average 99/70 so it's well controlled but the drop took about a fortnight.

As PP said, everyone's different but I'm sure it will work out for you.

FeckTheMagicDragon Thu 31-Oct-19 17:47:33

It gives me a dry cough, but other than that, it’s fine.

Frangipane Thu 31-Oct-19 17:54:01

I know literally nothing about medication for BP but weirdly, I was reading an article about this very subject this morning. It is from Tuesday's The Times which I know is behind a paywall so I have naughtily taken a photo of the article for you OP. Don't know if you can blow it up enough to read it?

DulciUke Thu 31-Oct-19 18:00:39

I take mine in the morning, (but plan to ask dr. next visit about taking it at night). It took about a month for it to really kick in, but once it did, it brought my blood pressure down to normal. Absolutely no side effects. YMMV, of course.

Advertisement

MegCleary Thu 31-Oct-19 18:33:59

That’s a fascinating article, thanks for sharing. I feel reassured by the replies. Feel a bit of a failure ending up on meds at 42 but am working on losing weight smile

OP’s posts: |
Oldmum55 Thu 31-Oct-19 18:38:26

Meg sometimes high bp is genetic so not always due to lifestyle. Of course losing weight, eating healthily, walking, quitting smoking and drinking is bound to help.

duvetaddict Thu 31-Oct-19 18:50:43

Mine dropped the first evening I took it but I didn't feel dizzy and it went from really high to top of the normal range.

MegCleary Mon 25-Nov-19 16:57:20

So been on 2.5mg for 25 days now and I take it at 7pm daily. BP gone from 146/99 pre medication to 123/89 (this is an average over 6 days of readings).

Was hoping it would go lower than 89 to be fair. Watching my salt intake and reducing my alcohol. Weight not shifting despite trying a bit to calorie count, must try harder.

Have a review with the practice nurse tomorrow what do you think she’ll do, increase the dose? Continue to monitor.

OP’s posts: |
MegCleary Mon 25-Nov-19 18:36:32

Bump

OP’s posts: |
Oldmum55 Mon 25-Nov-19 18:49:36

Meg I don't think they'll increase it yet, you are doing great mine took a lot longer to drop. Just keep taking the tablets as they say, might come down further with time.

MegCleary Mon 25-Nov-19 19:44:46

Thank you for replying smile we shall see what tomorrow brings

OP’s posts: |
MegCleary Tue 26-Nov-19 14:53:35

Staying on the same dose, do another week of readings mid January and she’ll review them and give me a ring.

Reading in clinic was 138/82, bloods all good and she wants to do a renal scan too.

OP’s posts: |
Oldmum55 Tue 26-Nov-19 18:56:06

Great readings Meg! Good bloods are OK too and renal scan I was quite glad to have it done but my bp had been much worse than yours. I would say easily and swiftly sorted in your case.

MegCleary Tue 26-Nov-19 19:04:40

I’m a bit over the age they recommend a scan but she’s going to ask if it’s appropriate as I’m young (bless her!).

OP’s posts: |
MegCleary Sun 19-Jan-20 21:23:28

So another week of readings at the nurses request and average 124/91 so not as good but not that different so I imagine they will increase it to 5mg daily any one any experience?

OP’s posts: |
SirTobyBelch Mon 20-Jan-20 17:06:29

I guess they'll want to get you below 135/85 mmHg (unless you have diabetes or some other complication). 2.5 mg is quite a low dose to start on unless you're already taking a diuretic - starting dose is usually 10 mg - but they might want to exclude possible causes (e.g. kidney disorder) before increasing it. 2.5. mg would be a typical starting dose for ramipril.

I'm on three separate antihypertensives and haven't had any significant side-effects. If lisinopril makes you cough (like @FeckTheMagicDragon) they can switch you to something like candesartan or valsartan.

lesleyw1953 Mon 20-Jan-20 17:12:52

I take it but my bp was still too high and I was on the maximum dose. If you have Netflix try watching "The Game Changer" - stick with the boring and apparently irrelevant start! I changed my diet and for the first time in years my bp is below 130 - and dropping. At my check up today it was 105/ 65

MegCleary Mon 20-Jan-20 17:14:15

No side effects thankfully and practice nurse has upped it to 5mg. I was a bit gutted the low dose didn’t work but fingers crossed. Have to do repeat bloods in two weeks and repeat readings in a month.

OP’s posts: |
MegCleary Wed 19-Feb-20 10:14:40

So just started my week of readings and they are me freaking out. Been on 5mg a months and bp gone up. Current average 126/93!!! Gutted. Have a few more days to do. I take it at 7pm morning readings (about 07:30) 122/85 but evening readings (about 20:00) 140/100!!!!!!
Gutted, any thought why higher dose not helping! I know I have a few more days to get the average for the week but now I am anxious when taking my bp as its high and an I starting a vicious circle.
Advice appreciated. Big holiday in 5 weeks Disneyworld. Am now scared about the rides as have high bp, am just generally scared and sad and worried.

OP’s posts: |
bodgeitandscarper Wed 19-Feb-20 14:33:06

The recommended dosage to control bp is 10mg, so youre only on half the recommended amount still. I would imagine they will up your dosage and recheck bloods afterwards. It will probably all be sorted for your holiday, so don't panic and enjoy it!

MegCleary Wed 19-Feb-20 20:08:53

Thanks for the reassurance, am trying to relax a bit about it.

OP’s posts: |
bodgeitandscarper Wed 19-Feb-20 23:28:28

I know, its not easy is it? I always feel like I'm getting judged because hypertension is affected by lifestyle but even eating well, being a good weight and exercising didnt make a jot of difference for me, so I take lisinopril, but my readings always go up in a medical setting now. It does sometimes take time to get the dosage right and mine was increased after a few months when I first started taking it. Theyll get you sorted and you can enjoy all those rides!

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in